Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 37, NWS Las Vegas, NV

November 7, 2022Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Nov 7, 2022, 4:19 AM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at Nov 8, 2022, 1:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2022, 4:19 AM MST (11:19 UTC)
In effect from
Nov 8, 2022, 1:00 PM MST
Expired
Nov 9, 2022, 5:00 AM MST
In force
16 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2587 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS75 KVEF 071119
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
319 AM PST Mon Nov 7 2022

AZZ001-003-036-CAZ523>525-NVZ016-020>022-072300-
/O.NEW.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
319 AM PST Mon Nov 7 2022 /419 AM MST Mon Nov 7 2022/

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau, Northwest Deserts and 
  Lake Mead National Recreation Area. In California, Western 
  Mojave Desert, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead 
  National Recreation Area and Southern Clark County.

* WHEN...From noon Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  will make driving difficult for motorcycles...large 
  trucks...trailers and campers. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-072300-
/O.EXB.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
319 AM PST Mon Nov 7 2022

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph. Periods
  of downslope winds gusting 40 to 50 mph from the west will also
  occur near the Sierra foothills.

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

* ADDITIONAL DETAILS...Sudden strong crosswinds on US 395 should
  be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ522-NVZ014-015-017>019-072300-
/O.EXT.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Furnace Creek, Stovepipe Wells, Shoshone, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
319 AM PST Mon Nov 7 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In California, Death Valley National Park. In Nevada, 
  Esmeralda and Central Nye County, Lincoln County, Western 
  Clark and Southern Nye County, Sheep Range and Spring 
  Mountains-Red Rock Canyon.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
4 follow-up statements
271 
WWUS75 KVEF 072245
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
245 PM PST Mon Nov 7 2022

CAZ520-522-NVZ014-015-017>019-081200-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon
245 PM PST Mon Nov 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph. Periods
  of downslope winds gusting to around 50 mph from the west will
  also occur near the Sierra foothills as well as southwest winds 
  across I-95 between Desert Rock and Indian Springs. 

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  produce areas of blowing dust. Tree limbs could be blown down
  and a few power outages may result. Winds this strong can make
  driving difficult...especially for motorcycles and high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-081200-
/O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
245 PM PST Mon Nov 7 2022 /345 PM MST Mon Nov 7 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau, Northwest Deserts and 
  Lake Mead National Recreation Area. In California, Western 
  Mojave Desert, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead 
  National Recreation Area and Southern Clark County.

* WHEN...From noon Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds will make driving difficult for motorcycles...large 
  trucks...trailers and campers. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
992 
WWUS75 KVEF 081114
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
314 AM PST Tue Nov 8 2022

CAZ520-522-NVZ014-015-017>019-082000-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon
314 AM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph. 
  Periods of downslope winds gusting to around 50 mph from the 
  west will also occur near the Sierra foothills as well as 
  southwest winds across I-95 between Desert Rock and Indian 
  Springs.

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-082000-
/O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
314 AM PST Tue Nov 8 2022 /414 AM MST Tue Nov 8 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau, Northwest Deserts and 
  Lake Mead National Recreation Area. In California, Western 
  Mojave Desert, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead 
  National Recreation Area and Southern Clark County.

* WHEN...From noon Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds will make driving difficult for motorcycles...large 
  trucks...trailers and campers. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
128 
WWUS75 KVEF 081954
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1154 AM PST Tue Nov 8 2022

CAZ520-522-NVZ014-015-017>019-091200-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon
1154 AM PST Tue Nov 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph. 

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  produce areas of blowing dust. Tree limbs could be blown down 
  and a few power outages may result. Winds this strong can make 
  driving difficult...especially for motorcycles and high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-091200-
/O.CON.KVEF.WI.Y.0037.221108T2000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
1154 AM PST Tue Nov 8 2022 /1254 PM MST Tue Nov 8 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau, Northwest Deserts and 
  Lake Mead National Recreation Area. In California, Western 
  Mojave Desert, Eastern Mojave Desert and Morongo Basin. In 
  Nevada, Northeast Clark County, Las Vegas Valley, Lake Mead 
  National Recreation Area and Southern Clark County.

* WHEN...Through 4 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds will make driving difficult for motorcycles...large 
  trucks...trailers and campers. Tree limbs could be blown down 
  and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
452 
WWUS75 KVEF 091142
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
342 AM PST Wed Nov 9 2022

CAZ520-522-NVZ014-015-017>019-091245-
/O.EXP.KVEF.WI.Y.0036.000000T0000Z-221109T1200Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon
342 AM PST Wed Nov 9 2022

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Wind gusts have decreased below 40 mph for most sites and will 
gradually become west or northwest with speeds diminishing to 
between 10 and 20 mph by late this morning.


$$

AZZ001-003-036-CAZ523>525-NVZ016-020>022-091245-
/O.EXP.KVEF.WI.Y.0037.000000T0000Z-221109T1200Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Northeast Clark County-
Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
342 AM PST Wed Nov 9 2022 /442 AM MST Wed Nov 9 2022/

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Wind gusts have decreased below 40 mph for most sites and will 
gradually become west with speeds diminishing to between 10 and 
20 mph by late this morning.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:59 AM MST, 20 minutes earlier.

Area forecast discussion, Nov 7, 3:59 AM MST, 20 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
259 AM PST Mon Nov 7 2022

.SYNOPSIS...An approaching Pacific storm will result in
deteriorating weather across the area especially Tuesday through
early Wednesday. Snow will begin across the Sierra this morning and
spread across the higher elevations of southern Nevada by Tuesday.
The Mojave Desert region and lower elevations will see widespread
rain and periods of strong winds with temperatures decreasing 10 to
15 degrees. Dry weather will return Thursday through the weekend.
&&

.SHORT TERM...Today through Tuesday night.

The large low pressure system looked impressive on satellite loops
with a broad area of cold air circulating over the Pacific Northwest
with a moisture plume (atmospheric river) rounding the base of the
system into central California. The latest ensemble-based indicators
continue to support the messaging that this will be a major storm
for the Sierra and will bring beneficial precipitation to most of the
western states especially Tuesday into Wednesday. It will also bring
widespread strong winds, especially Tuesday afternoon and Tuesday
night as the system moves inland.

The limiting factor for snow in all but the highest mountains will
be the relatively warm air accompanying the main moisture plume.
Snow levels across southern Nevada and northwest Arizona should
remain above 8000 feet through Tuesday afternoon then will lower
Tuesday night as the large cold pool moves inland but precipitation
begins to taper with the concentrated moisture moving away to the
east. The Spring Mountains could see a period of heavy precipitation
late Tuesday evening and overnight as snow levels lower to between
6000 and 7000 feet which will favor heavy snow above 8000 feet and
significant accumulation down to around 7000 feet. Meanwhile the
deserts and lower valleys should easily see widespread rain amounts
of 0.25"-0.75" with some areas over 1". Rainfall intensity should be
generally light to moderate which will mitigate flooding concerns,
but minor impacts from runoff can be expected.

.LONG TERM...Wednesday through Sunday.

Unsettled, cold conditions will persist into Wednesday as incoming
potent trough slowly shifts east across the Great Basin. Due to its
slower movement, AR will likely still be across parts of San
Bernardino, Clark and Mohave Counties in the morning before it
shifts primarily over Mohave County during the afternoon. Periods of
moderate rain accompanied by thunderstorms will be possible leading
to the threat of minor flooding of low lying areas. Still some
uncertainty in snow amounts across the Great Basin and northwest
Arizona as the prolonged period of higher snow levels ahead of the
system will probably lead to more rain than snow. Snow levels will
stay elevated above 7500 feet in Mohave County through the morning
before falling to around 6000 feet by late afternoon. For San
Bernardino, Clark and Lincoln Counties the snow level will be around
6500-7000 feet before falling to 5000-5500 feet in the afternoon.
Further west, snow levels will be hovering around 4000 feet in the
Owens Valley. High temperatures will be some 10-20 degrees below
normal.

Light precipitation will continue into Wednesday evening before
finally exiting Mohave County after midnight.

Some uncertainty exists in the Thursday-Sunday timeframe. WPC
cluster analysis indicates the region will remain generally under a
zonal to potential weak ridge. However, there are several ensemble
members suggesting a weak shortwave breaking through and moving
through the northern Great Basin this weekend. Could see some light
showers in far northwest Inyo County, while the remainder of the
region looks dry. Temperatures will stay cool with highs some 6-12
degrees below normal. Also, probably get some stronger north wind
gusts localized to the lower CRV behind the exiting trough Thursday
and Friday.
&&

.AVIATION...For Harry Reid...South winds gusting to around 20 knots
are expected through about 8 am before increasing out of the
southwest mid morning with gusts 30-35 knots. No significant cloud
cover is expected until Tuesday morning when ceilings around 10k
feet are expected. Strong southwest winds with gusts 35-40 knots are
forecast for Tuesday with CIGs dropping below 5k feet in rain
Tuesday afternoon.

For the rest of southern Nevada, northwest Arizona and southeast
California...South to southwest winds will increase this morning and
continue through the afternoon with gusts 30-35 knots at the Las
Vegas Valley TAF sites and 25-30 knots at KBIH, KDAG, KEED, and
KIFP. Some decrease in wind is expected tonight before increasing
again on Tuesday with gusts 30-40 knots possible. Expect rain along
with lower ceilings and mountain obscurations beginning this evening
in KBIH with rain spreading to KDAG and the Las Vegas Valley TAF
sites later tonight and then across the Colorado River Valley TAF
sites late Tuesday morning.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Adair
LONG TERM...Pierce
AVIATION...Salmen

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Arizona, 2022Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.